MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SC

KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SC
Model Number R27050CA
Medical Device Problem Codes Break (1069); Device Handling Problem (3265)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to our us facility on february 18, 2025.It will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported on (b)(6) 2025, during a turb procedure, the ceramic beak of sheath broke off of instrument inside the patient and needed to be retrieved with other available instrumentation.No information about patient injury and no negative impact in state of health reported.
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: after careful analysis of the available information and considering the instructions for use, it can be assumed that the breakage of the ceramic tip during the surgical procedure was due to a multifactorial process.The most likely cause is an application error in which the tip was mechanically overloaded.In addition, thermal influences - such as insufficient distance between the electrode and the ceramic insert - may have weakened the material.The instructions for use expressly point out that ceramic is a brittle material that is sensitive to mechanical and thermal stress.Even the smallest, initially invisible microcracks can grow through repeated stress (e.G., cleaning, sterilization) and eventually lead to breakage.Inadequate visual inspection prior to use and possible pre-existing damage from previous cycles may have further contributed to the damage.Overall, everything indicates that a combination of mechanical stress, possible thermal influences, and inadequate inspection prior to the procedure led to the failure of the ceramic tip.This event is filed under internal complaint id (b)(4).

Brand Name
INNER SHEATH FOR 27050 SC
Common Device Name
INNER SHEATH FOR 27050 SC
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 92344
4242188247
MDR Report Key21433593
Report Number9610617-2025-00276
Device Sequence Number4337276
Product Code FBO
UDI-Device Identifier04048551077412
UDI-Public04048551077412
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K943668
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberR27050CA
Device Catalogue NumberR27050CA
Device Lot NumberZM01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown